MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721252
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported in an attempt to install the 12fr enteral feeding tube in the patient, when removing the guide wire, the nurse showed that the guide wire had positioned the probe, requiring removal and a new attempt to pass it.When removing the probe, it was observed that the tip radiopaque part of the device detached, becoming lodged in the patient's lung.An imaging exam was performed to confirm positioning.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history records were reviewed and indicated that the products were released accomplishing all quality standards.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure mode.As such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.
 
Event or Problem Description
The customer reported in an attempt to install the 12fr enteral feeding tube in the patient, when removing the guide wire, the nurse showed that the guide wire had positioned the probe, requiring removal and a new attempt to pass it.When removing the probe, it was observed that the tip radiopaque part of the device detached, becoming lodged in the patient's lung.An imaging exam was performed to confirm positioning.Per additional information provided by the customer on 10feb2025, the patient did not experience any signs, symptoms or conditions as a result of the tip becoming lodged in the lung at first.The tip was removed from the lung by a bronchoscopy carried out as soon as the detachment was identified.
 
Additional Manufacturer Narrative
Two unused sealed devices were received for investigation.The devices were inspected, and the reported condition was not observed.As such, a root cause could not be determined at this time.However, a corrective and preventative action has been opened to address the reported condition.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21114800
Report Number1423537-2025-00024
Device Sequence Number18326217
Product Code KNT
UDI-Device Identifier10884521518919
UDI-Public(01)10884521518919(17)270430(10)2214502164
Combination Product (Y/N)N
PMA/510(K) Number
K833621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884721252
Device Catalogue Number8884721252
Device Lot Number2214502164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/14/2025
02/11/2025
09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown